Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 52, NWS Jackson, MS

April 25, 2015Yazoo County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 25, 2015, 9:53 AM CDT for Yazoo County, Mississippi. It took effect at Apr 27, 2015, 2:30 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 9:53 AM CDT (14:53 UTC)
In effect from
Apr 27, 2015, 2:30 AM CDT
Expired
May 4, 2015, 2:30 AM CDT
In force
7 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Yazoo County, MS

The river

Written for the forecast point Yazoo River at Yazoo City (YZOM6).

Action stage
28 ft
Minor stage
29 ft
Moderate stage
36 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WGUS44 KJAN 251453
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
953 AM CDT SAT APR 25 2015


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Yazoo River At Yazoo City affecting Yazoo County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC163-262053-
/O.NEW.KJAN.FL.W.0052.150427T0730Z-000000T0000Z/
/YZOM6.1.ER.150427T0730Z.150428T1800Z.000000T0000Z.NO/
953 AM CDT SAT APR 25 2015

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Yazoo River At Yazoo City
* from late Sunday night until further notice.
* At  9:00 AM Saturday the stage was 26.8 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will rise above flood stage by early Monday 
  morning and will continue to rise to near 30.0 feet by early 
  Tuesday afternoon.
* Impact...At 29.0 feet...Minor over bank flooding is occurring 
  along the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Lower Yazoo River 
Yazoo City     29  26.8 Sat 09 AM  28.0  29.3  29.9  30.0 01 PM 04/28


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
4 follow-up statements
519 
WGUS84 KJAN 260246
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
946 PM CDT SAT APR 25 2015


...The Flood Warning continues for the following rivers in 
Mississippi...

  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC163-270846-
/O.EXT.KJAN.FL.W.0052.150427T0730Z-150501T1100Z/
/YZOM6.1.ER.150427T0730Z.150428T1800Z.150430T2000Z.NO/
946 PM CDT SAT APR 25 2015


The Flood Warning continues for the Yazoo River At Yazoo City
* from late Sunday night to Friday morning.
* At 9:00 PM Saturday the stage was 27.2 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will rise above flood stage by early Monday 
  morning and will continue to rise to near 30.0 feet by early 
  Tuesday afternoon. The river will fall below flood stage by 
  Thursday afternoon.
* Impact...At 29.0 feet...Minor over bank is flooding is occurring 
  along the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Lower Yazoo River 
Yazoo City     29  27.2 Sat 09 PM  27.9  29.3  29.9  30.0 01 PM 04/28


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
145 
WGUS84 KJAN 261355
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
855 AM CDT SUN APR 26 2015


...The Flood Warning continues for the following rivers in 
Mississippi...

  Yazoo River At Yazoo City affecting Yazoo County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC163-271955-
/O.EXT.KJAN.FL.W.0052.150428T0900Z-150502T0000Z/
/YZOM6.1.ER.150428T0900Z.150429T1800Z.150501T0900Z.NO/
855 AM CDT SUN APR 26 2015

...Flood Warning extended until Friday evening...

The Flood Warning continues for
  The Yazoo River At Yazoo City
* from late Monday night to Friday evening.
* At  8:00 AM Sunday the stage was 27.7 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will rise above flood stage by Tuesday morning
  and will continue to rise to near 30.0 feet by early Wednesday 
  afternoon.
* Impact...At 29.0 feet...Minor over bank is flooding is occurring 
  along the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Lower Yazoo River 
Yazoo City     29  27.7 Sun 08 AM  28.4  29.1  29.7  30.0 01 PM 04/29


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
478 
WGUS84 KJAN 270158
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
857 PM CDT SUN APR 26 2015

...The Flood Warning continues for the following rivers in 
Mississippi...

  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC163-280757-
/O.EXT.KJAN.FL.W.0052.150428T0900Z-150501T2300Z/
/YZOM6.1.ER.150428T0900Z.150429T1800Z.150501T0800Z.NO/
857 PM CDT SUN APR 26 2015


The Flood Warning continues for the Yazoo River At Yazoo City
* from late Monday night to Friday evening.
* At 8:00 PM Sunday the stage was 28.0 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will rise above flood stage by early Tuesday
  morning and will continue to rise to near 30.0 feet by early Wednesday 
  afternoon. The river will fall below flood stage by Friday morning.
* Impact...At 29.0 feet...Minor over bank is flooding is occurring 
  along the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Lower Yazoo River 
Yazoo City     29  28.0 Sun 08 PM  28.3  29.1  29.9  30.0 01 PM 04/29


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
588 
WGUS84 KJAN 271546
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1046 AM CDT MON APR 27 2015


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Yazoo River At Yazoo City affecting Yazoo County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC163-271616-
/O.CAN.KJAN.FL.W.0052.000000T0000Z-150501T2300Z/
/YZOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 AM CDT MON APR 27 2015

The Flood Warning is cancelled for
  The Yazoo River At Yazoo City.
* At 10:00 AM Monday the stage was 28.0 feet.
* Flood stage is 29.0 feet.
* Forecast...The river is cresting this morning.
  river will fall to 28.0 feet by .


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Lower Yazoo River 
Yazoo City     29  28.0 Mon 10 AM  28.0  27.7  27.3  cresting


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 25, 5:00 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 25, 5:00 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT SAT APR 25 2015

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...IT HAS BEEN AN ACTIVE
NIGHT...ESPECIALLY NORTH OF INTERSTATE TWENTY...AS RESIDENTS OF THE
LOWER MS VALLEY HAVE HAD TO DEAL WITH A BOWING LINE OF THUNDERSTORMS
WITH POCKETS OF VERY STRONG WINDS. THERE WAS ALSO A HANDFUL OF RADAR
AND REPORTED DAMAGE SIGNATURES SUGGESTIVE OF BRIEF TORNADOES
SPINNING UP WITH SOME OF THE BOWING LINE SEGMENTS...BUT WE WILL HAVE
TO WAIT UNTIL LATER TODAY TO START SURVEY EFFORTS WHICH MAY OR MAY
NOT CONFIRM TORNADO TOUCHDOWNS. AS I WRITE THE TAIL END OF THIS LINE
OF THUNDERSTORMS IS ABOUT TO EXIT INTO ALABAMA WITH A REMNANT
OUTFLOW BOUNDARY SLOWLY SINKING SOUTH TOWARD THE HIGHWAY 84
CORRIDOR. TORNADO WATCH NUMBER 106 STILL IN EFFECT FOR A FEW
COUNTIES IN EAST CENTRAL MS WILL LIKELY BE CANCELLED VERY SHORTLY
AFTER AFOREMENTIONED LINE ENTIRELY CLEARS TO THE EAST.

DESPITE THE BULK OF STORMS EXITING EARLY THIS MORNING THE FORECAST
FOR OUR REGION TODAY WILL BE TRICKY OWING TO THE FACT THAT THE
SOUTHERN FRINGE OF A SOUTHERN STREAM DISTURBANCE STILL HAS TO PASS
THROUGH THE AREA BEFORE EVENING. WINDS THROUGHOUT THE ATMOSPHERE
WILL BE GRADUALLY VEERING THROUGH THE DAY...WHICH IN GENERAL WILL
HAVE THE EFFECT OF LOWERING MOISTURE LEVELS (ALTHOUGH MAYBE NOT
RIGHT AT THE SURFACE). BEST MOISTURE DEPTH AND USABLE INSTABILITY
(WHICH COULD BE QUITE IMPRESSIVE CONSIDERING COLD TEMPS ALOFT) WILL
RESIDE SOUTH OF I-20 WITH THE LINGERING EFFECT OF THE BAROCLINIC
ZONE LEFT IN THE WAKE OF OVERNIGHT STORMS PERHAPS ACTING AS A
TRIGGER FOR CONVECTIVE INITIATION IN THOSE PARTS. ANY DEEP
CONVECTION THAT GETS GOING IN THE UNSTABLE AND SHEARED ENVIRONMENT
WILL POTENTIALLY BE TROUBLE AND WORTH OF KEEPING A MENTION OF SEVERE
POTENTIAL IN SOUTHERN ZONES FOR PRIMARILY THE RISK OF DAMAGING WINDS
AND HAIL. FURTHER NORTH THE DRYING MID LAYERS OF THE ATMOSPHERE WILL
BE A CONSIDERABLE HINDRANCE TO DEEP...VIGOROUS...CONVECTION AND IT
IS MOST LIKELY THOSE AREAS WILL REMAIN DRY LATER TODAY. HOWEVER...IT
IS WORTH NOTING A ONE OR TWO HIRES MODEL RUNS HAS PRODUCED A STRAY
POTENT STORM ACROSS THE NORTH DESPITE THE MOISTURE DEFICIENCIES SO
IT IS AN ASPECT OF THE FORECAST THAT WILL HAVE TO BE MONITORED
CLOSELY THROUGHOUT THE DAY.

EXPECT ALL LINGERING LATE AFTERNOON CONVECTION TO DIE IN THE EARLY
EVENING WITH DRY WEATHER OVERNIGHT. THE ACTUAL COLD FRONT WILL STILL
REMAIN OFF TO OUR NORTH SO TEMPERATURES WILL GENERALLY REMAIN QUITE
MILD.

ON SUNDAY HIGHER CLOUDS WILL BEGIN INCREASING LATER IN THE DAY WITH
THE COLD FRONT TRAILING THE CURRENT SYSTEM FINALLY COMING INTO
NORTHERN ZONES IN THE AFTERNOON. BUT EVEN WITH THE ARRIVAL OF THIS
FRONT TEMPERATURES SHOULD PEAK WELL UP INTO THE 80S IN MOST AREAS
(WHICH SHOULD PROBABLY MAKE FOR THE WARMEST DAY OF THE YEAR SO FAR).
SOME LOCATIONS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR COULD EVEN
MANAGE TO HIT THE 90 DEGREE MARK.

ON SUNDAY NIGHT ANOTHER SOUTHERN STREAM DISTURBANCE MOVING INTO THE
PLAINS WILL BEGIN TRYING TO INITIATE MOISTURE RETURN UP INTO OUR
SOUTHERN ZONES NEAR THE INCOMING FRONT (WHICH SHOULD STALL BY LATER
IN THE NIGHT). A FEW OUTLYING MODEL SOLUTIONS DEPICT DECAYING STORM
CLUSTERS RIDING SOUTHEAST FROM THE RED RIVER VALLEY TOWARD OUR
REGION BEFORE DAYBREAK MONDAY ALONG THIS BAROCLINIC ZONE. POPS KEPT
AT NO MORE THAN 20 PERCENT THOUGH CONSIDERING THE CONSENSUS SOLUTION
IS TO REMAIN MOSTLY DRY UNTIL AT LEAST THE DAYTIME MONDAY. /BB/

.LONG TERM...MONDAY THROUGH FRIDAY...MAIN FOCUS IN THE EXTENDED IS
ON RAIN CHANCES DURING THE FIRST HALF OF THE WEEK.

TO BEGIN THE NEW WORK WEEK THE UPPER LEVEL PATTERN WILL FEATURE
BROAD TROUGHING OVER MUCH OF THE CENTRAL AND EASTERN CONUS WITH
RIDGING ALONG THE PACIFIC COAST. A CLOSED OFF MID/UPPER LOW WILL
TRACK SLOWLY FROM THE TX PANHANDLE MONDAY INTO THE MID MS VALLEY BY
WEDNESDAY. WITH THE TROUGH DIGGING RATHER FAR TO THE SOUTH...THE
SURFACE LOW WILL ALSO FOLLOW A MORE SOUTHERLY PATH THAN RECENT
SYSTEMS...DEVELOPING CLOSE TO THE COAST DURING THE DAY MONDAY AND
TRACKING TO THE NORTH CENTRAL GULF OFF THE MS/AL COAST BY TUESDAY
NIGHT.

AS DISTURBANCES PINWHEEL AROUND THE UPPER LOW...SHOWERS WILL SPREAD
BACK INTO THE AREA MONDAY INTO MONDAY NIGHT AHEAD OF THE SYSTEM.
EVEN BETTER RAIN CHANCES LOOK TO EXIST MONDAY NIGHT OVERNIGHT INTO
TUESDAY AS AN INVERTED TROUGH EXTENDING NORTHWARD FROM THE SURFACE
CYCLONE SHIFTS ACROSS THE FORECAST AREA. AS WE REMAIN ON THE NORTH
SIDE OF THE LOW TRACK...SURFACE BASED INSTABILITY WILL BE VERY
LIMITED THOUGH THUNDER WILL REMAIN POSSIBLE THANKS TO ELEVATED
INSTABILITY AND RESPECTABLE DEEP LAYER SHEAR. AS MENTIONED IN
PREVIOUS DISCUSSIONS THERE IS SOME POTENTIAL FOR COASTAL CONVECTION
TO LIMIT ACTIVITY ACROSS OUR AREA DURING A PORTION OF THIS TIME
FRAME.

PRECIP WILL TAPER OFF WEDNESDAY AS THE SYSTEM SHIFTS EAST OF THE
AREA. AS THE UPPER TROUGH SHIFTS TO THE ATLANTIC SEABOARD...GUIDANCE
SHOWS GOOD AGREEMENT ON UPPER RIDGING BUILDING ACROSS THE REMAINDER
OF THE COUNTRY...WITH A BROAD SURFACE HIGH BUILDING OVER OUR AREA
BRINGING DRY WEATHER THROUGH THE END OF THE WEEK. /DL/

&&

.AVIATION...POCKETS OF MVFR/IFR CONDITIONS DUE TO CEILINGS WILL BE
POSSIBLE ACROSS THE REGION THIS MORNING THROUGH 10 AM OF SO AND
SCATTERED SHOWERS AND A FEW STORMS CANNOT BE RULED OUT DURING THIS
TIME (ESPECIALLY ALONG AND SOUTH OF I-20). BY LATER IN THE MORNING
AND INTO THE AFTERNOON CEILINGS SHOULD BE MAINLY VFR ALTHOUGH A FEW
SHOWERS AND STORMS WILL REMAIN POSSIBLE (PARTICULAR AROUND PIB/HBG).
WINDS WILL BE FROM THE SOUTHWEST AND OCCASIONALLY GUSTY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  67  88  61 /  35  11   6  15
MERIDIAN      83  66  87  59 /  30  13   6  12
VICKSBURG     86  66  87  62 /  33  10   7  19
HATTIESBURG   85  68  90  65 /  40  11   6  15
NATCHEZ       85  67  87  64 /  54   8   5  19
GREENVILLE    87  63  82  58 /  14   7   7  19
GREENWOOD     85  62  83  56 /  15   9   6  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL
Hazardous weather outlook, Apr 25, 5:16 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CDT SAT APR 25 2015

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-261030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-
516 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...MUCH OF CENTRAL MISSISSIPPI...AND PORTIONS OF
NORTHEASTERN LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ024-026-MSZ054>066-072>074-261030-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
516 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY SOUTH OF
INTERSTATE TWENTY...WITH THE MAIN RISKS BEING DAMAGING WIND GUSTS AND
HAIL UP TO THE SIZE OF GOLF BALLS. A TORNADO IN ASSOCIATION WITH THIS
ACTIVITY CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 25, 4:45 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 AM CDT SAT APR 25 2015

MSZ038-251015-
WINSTON MS-
445 AM CDT SAT APR 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WINSTON COUNTY UNTIL 515 AM
CDT...

AT 444 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CENTER RIDGE...OR 7 MILES SOUTHWEST OF LOUISVILLE...MOVING EAST
AT 80 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MILLCREEK AROUND 455 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NOXAPATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3293 8916 3293 8919 3307 8927 3323 8882
      3294 8882
TIME...MOT...LOC 0944Z 252DEG 70KT 3304 8914

7
Local storm report, Apr 25, 5:36 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     15 SW DE KALB           32.61N 88.84W
04/25/2015                   KEMPER             MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 495

0315 AM     TSTM WND DMG     10 SW DE KALB           32.67N 88.78W
04/25/2015                   KEMPER             MS   LAW ENFORCEMENT

            SCATTERED POWER LINES DOWN

&&
Local storm report, Apr 25, 6:17 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     1 W CANTON              32.61N 90.04W
04/25/2015                   MADISON            MS   BROADCAST MEDIA

            A TREE FELL ON A HOME ON W ACADEMY ST

&&

DL
Local storm report, Apr 25, 6:32 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     SATARTIA                32.67N 90.54W
04/25/2015                   YAZOO              MS   PUBLIC

            SEVERAL TREES DOWNED

&&

DL
Local storm report, Apr 25, 6:52 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
652 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
04/24/2015                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS MOREHOUSE PARISH

1218 AM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/25/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND UTILITY POLES DOWNED AROUND WEST CARROLL PARISH

1220 AM     TSTM WND DMG     DARNELL                 32.68N 91.45W
04/25/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREE DOWNED ACROSS LA HWY 17

1230 AM     TSTM WND DMG     7 NW LEFLORE            33.77N 90.13W
04/25/2015                   GRENADA            MS   EMERGENCY MNGR

            TREE DOWNED ALONG MS HWY 8 NEAR THE GRENADA TALLAHATCHIE
            COUNTY LINE.

1235 AM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
04/25/2015                   EAST CARROLL       LA   LAW ENFORCEMENT

            DOWNED UTILITY LINES AND SNAPPED UTILITY POLES IN EAST
            CARROLL PARISH

1248 AM     TSTM WND GST     1 N ONWARD              32.74N 90.94W
04/25/2015  M83.00 MPH       SHARKEY            MS   BROADCAST MEDIA

            MEASURED ON ROOF OF STATIONARY STORM CHASE VEHICLE

0115 AM     TSTM WND DMG     SATARTIA                32.67N 90.54W
04/25/2015                   YAZOO              MS   PUBLIC

            SEVERAL TREES DOWNED

0130 AM     TSTM WND DMG     BENTONIA                32.65N 90.37W
04/25/2015                   YAZOO              MS   PUBLIC

            SIDING DAMAGE TO A HOME AND A GUTTER TORN OFF A SHOP
            BUILDING.

0147 AM     TSTM WND GST     5 N MADISON             32.53N 90.12W
04/25/2015  M65.00 MPH       MADISON            MS   MESONET

            OBSERVED BY PRIVATE WEATHER STATION NEAR GLUCKSTADT

0150 AM     TSTM WND DMG     1 S CANTON              32.60N 90.03W
04/25/2015                   MADISON            MS   BROADCAST MEDIA

            TREES UPROOTED

0150 AM     TSTM WND DMG     1 W CANTON              32.61N 90.04W
04/25/2015                   MADISON            MS   BROADCAST MEDIA

            A TREE FELL ON A HOME ON W ACADEMY ST

0152 AM     TSTM WND DMG     2 E CANTON              32.61N 90.00W
04/25/2015                   MADISON            MS   PUBLIC

            SEVERAL SHINGLES BLOWN OFF A HOME ON THE EAST CITY OF
            CANTON

0158 AM     TSTM WND DMG     6 N ETHEL               33.21N 89.46W
04/25/2015                   ATTALA             MS   PARK/FOREST SRVC

            TREE DOWNED ACROSS THE NATCHEZ TRACE NEAR MILEPOST 173

0217 AM     TSTM WND DMG     6 NNW LENA              32.66N 89.65W
04/25/2015                   LEAKE              MS   EMERGENCY MNGR

            DEBRIS IN ROAD ON MS HWY 25 AT MS HWY 13. POSSIBLE
            TORNADO

0218 AM     TSTM WND DMG     LUDLOW                  32.57N 89.71W
04/25/2015                   SCOTT              MS   EMERGENCY MNGR

            FALLEN TREE CRUSHED CAMPER AND CAR. WIND SPEED ESTIMATED
            AROUND 60 MPH.

0225 AM     TSTM WND DMG     4 W SEBASTOPOL          32.57N 89.40W
04/25/2015                   SCOTT              MS   EMERGENCY MNGR

            SCATTERED TREES DOWN ACROSS NORTHERN SCOTT COUNTY

0225 AM     TSTM WND DMG     WALNUT GROVE            32.60N 89.46W
04/25/2015                   LEAKE              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS HIGHWAY 35 JUST NORTH OF
            WALNUT GROVE

0228 AM     TSTM WND DMG     4 SSE CARTHAGE          32.69N 89.51W
04/25/2015                   LEAKE              MS   EMERGENCY MNGR

            TREE DOWNED ACROSS MS HWY 35 NEAR TWIN CITY

0230 AM     TSTM WND DMG     4 SE CARTHAGE           32.70N 89.49W
04/25/2015                   LEAKE              MS   EMERGENCY MNGR

            TREES DOWNED ALONG MS HWY 488. POSSIBLE TORNADO.

0246 AM     TSTM WND DMG     3 NNE DIXON             32.70N 89.19W
04/25/2015                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWNED ACROSS MS HWY 485 NEAR CO RD 361...CAUSING A
            MULTIVEHICLE ACCIDENT

0247 AM     TSTM WND DMG     UNION                   32.57N 89.12W
04/25/2015                   NEWTON             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AT A FEW LOCATIONS IN UNION

0249 AM     TSTM WND DMG     2 N NESHOBA             32.65N 89.14W
04/25/2015                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWNED ALONG MS HWY 15

0250 AM     TSTM WND DMG     4 W BETHSAIDA           32.69N 89.11W
04/25/2015                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWNED ALONG CO RD 347 NEAR CO RD 444

0254 AM     TSTM WND DMG     1 W BETHSAIDA           32.68N 89.05W
04/25/2015                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWNED ACROSS THE ROAD ALONG CO RD 448 BETWEEN CO
            RD 525 AND MS HWY 19

0254 AM     TSTM WND DMG     1 W BETHSAIDA           32.68N 89.05W
04/25/2015                   NESHOBA            MS   EMERGENCY MNGR

            SHED WAS DESTROYED...ANOTHER SHED HAD TIN BLOWN OFF...TIN
            BLOWN OFF A CHICKEN HOUSE...POWER LINES DOWNED ALONG CO
            RD 525 NEAR CO RD 448

0310 AM     TSTM WND DMG     15 SW DE KALB           32.61N 88.84W
04/25/2015                   KEMPER             MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 495

0315 AM     TSTM WND DMG     10 SW DE KALB           32.67N 88.78W
04/25/2015                   KEMPER             MS   LAW ENFORCEMENT

            SCATTERED POWER LINES DOWN

&&

DL
Local storm report, Apr 25, 8:57 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
04/25/2015                   CHICOT             AR   EMERGENCY MNGR

            WATER RUNNING ACROSS HIGHWAY 35 AND SEVERAL STREETS
            FLOODED IN DERMOTT REPORTED BY DERMOTT EM

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:21 PM CDTSpecial Weather StatementJANWashington39 min
Apr 24, 8:52 PM CDTSpecial Weather StatementJANLeflore38 min
Apr 24, 10:31 PM CDTSpecial Weather StatementJANHumphreys, Sharkey44 min
Apr 24, 11:08 PM CDTSpecial Weather StatementJANHolmes52 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes59 min
Apr 24, 11:18 PM CDTSpecial Weather StatementJANBolivar27 min
Apr 24, 11:44 PM CDTFlash Flood WarningJANBolivar, Washington2 hr
Apr 25, 12:01 AM CDTSpecial Weather StatementJANLeflore, Sunflower29 min
Apr 25, 12:09 AM CDTTornado WarningJANIssaquena, Washington66 min
Apr 25, 12:18 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren57 min
Apr 25, 12:24 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore51 min
Apr 25, 12:39 AM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Yazoo51 min
Apr 25, 1:05 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo55 min
Apr 25, 1:11 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Montgomery, Webster49 min
Apr 25, 1:16 AM CDTSevere Thunderstorm WarningJANHolmes44 min
Apr 25, 1:22 AM CDTTornado WarningJANMadison, Yazoo38 min
Apr 25, 1:28 AM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster33 min
Apr 25, 1:38 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Apr 25, 1:44 AM CDTSevere Thunderstorm WarningJANAttala, Leake61 min
Apr 25, 2:01 AM CDTTornado WarningJANLeake, Madison, Rankin, Scott44 min
Apr 25, 2:23 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott47 min
Apr 25, 2:33 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston42 min
Apr 25, 2:54 AM CDTTornado WarningJANKemper, Lauderdale66 min
Apr 25, 3:42 AM CDTSpecial Weather StatementJANLauderdale48 min
Apr 25, 4:45 AM CDTSpecial Weather StatementJANWinston30 min
Apr 25, 12:46 PM CDTSpecial Weather StatementJANNeshoba29 min
Apr 25, 1:33 PM CDTSpecial Weather StatementJANKemper27 min

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.